MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the returned reader and no issues were observed.The reader did not power on with button, test strips, or the usb cable.The reader was de-cased and visual inspection was performed on the reader's pcba (printed circuit board assembly) and no signs of damage, burn marks or corrosion was observed.Reader was also monitored under thermal camera and observed components exceeding 30°c, which is not within specification.During further extended investigation, burn marks around the usb port, dn3 transient suppressor, and supporting passive components was observed.The returned reader's battery was used to power on a retained reader however, the reader did not power on.Once again, the reader was monitored under thermal camera and the area around the u6 chip was extremely hot compared to the rest of the pcba when attempting to power on.The damage is likely due to an external high-power surge caused when a usb charger is used that is rated much higher than 5v.The customer did not return the cable or adapter at this time.It is unknown if the customer was using the charging cable and adapter provided by abbott diabetes care (adc).The charging cable and adapter that is provided by adc produces 2.75 watts of power, which is not enough power to produce enough heat to cause the observed internal damage.Therefore, the issue is not confirmed due to a user issue.Dhrs for the libre reader were reviewed and kit pack dhr was reviewed for verification of correct cable and adapter.The dhrs showed the libre reader passed all tests prior to release and the correct cable and adapter was a part of the kit pack.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer initially reported their abbott diabetes device did not power on.The product was returned and investigated for not being unable to power on, however during investigation the device became too hot to handle when connected to a power source.This report is being submitted due to the additional issue observed during returned product investigation.There was no report of death, serious injury, or mistreatment associated with this event.Issues involving thermal events occurring with adc freestyle libre and libre 2 readers is associated with report of corrections and removal number 2954323-02/09/23-001-c, submitted to the fda on 09-feb-23.Adc field action fa1005-2023 was issued to the us 09feb23.

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key19840373
Report Number2954323-2024-27227
Device Sequence Number7594946
Product Code PZE
UDI-Device Identifier00357599002008
UDI-Public(01)00357599002008(10)02A141D
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71938-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
QUALITY RECORD QR869779
Patient Sequence Number1
Patient SexUnknown